Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 15, 2025, 3:56 PM MST for Maricopa County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2025, 3:56 PM MST (22:56 UTC)
- Expired
- Aug 15, 2025, 4:30 PM MST
- In force
- 34 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 104 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952 WUUS55 KPSR 152256 SVRPSR AZC013-152330- /O.NEW.KPSR.SV.W.0013.250815T2256Z-250815T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Phoenix AZ 356 PM MST Fri Aug 15 2025 The National Weather Service in Phoenix has issued a * Severe Thunderstorm Warning for... Maricopa County in south central Arizona... * Until 430 PM MST. * At 356 PM MST, a severe thunderstorm was located over Gila Bend, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Gila Bend and Gila Bend Auxiliary Field. This includes the following highways... AZ Interstate 8 between mile markers 111 and 120. AZ Route 238 between mile markers 1 and 5. AZ Route 85 between mile markers 1 and 4, and between mile markers 119 and 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3288 11272 3294 11284 3311 11277 3301 11254 TIME...MOT...LOC 2256Z 209DEG 14KT 3295 11274 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ RW
1 follow-up statement
194 WWUS55 KPSR 152316 SVSPSR Severe Weather Statement National Weather Service Phoenix AZ 416 PM MST Fri Aug 15 2025 AZC013-152330- /O.CON.KPSR.SV.W.0013.000000T0000Z-250815T2330Z/ Maricopa AZ- 416 PM MST Fri Aug 15 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR MARICOPA COUNTY... At 415 PM MST, a severe thunderstorm was located near Gila Bend, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Gila Bend. This includes the following highways... AZ Interstate 8 between mile markers 112 and 119. AZ Route 238 between mile markers 1 and 5. AZ Route 85 between mile markers 1 and 3, and between mile markers 119 and 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3289 11272 3294 11283 3311 11277 3301 11254 TIME...MOT...LOC 2315Z 209DEG 14KT 3302 11270 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ RW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:35 PM MST, 2 hours 21 minutes earlier. Its key messages:
- Another round of showers and thunderstorms will be possible through tonight with gusty winds, blowing dust, locally heavy rainfall, and lightning the main threats.
- Rainfall chances decrease substantially over the weekend with storms primarily relegated to higher terrain areas of central and eastern Arizona.
- Temperatures will drop into a seasonal normal range through the weekend before readings rebound back above normal by the middle of next week.
Area forecast discussion, Aug 15, 1:35 PM MST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 135 PM MST Fri Aug 15 2025 .KEY MESSAGES... - Another round of showers and thunderstorms will be possible through tonight with gusty winds, blowing dust, locally heavy rainfall, and lightning the main threats. - Rainfall chances decrease substantially over the weekend with storms primarily relegated to higher terrain areas of central and eastern Arizona. - Temperatures will drop into a seasonal normal range through the weekend before readings rebound back above normal by the middle of next week. && .SHORT TERM /Today through Saturday/... Subtropical high pressure continues to shift east into the southern plains in response to strong, progressive Pacific jet energy and anomalous troughing moving into California. Between these features, several sheared shortwaves embedded in deep southerly flow are evident in satellite imagery and remain the focus and support for enhanced ascent over the next 36 hours. One such shortwave associated with the concentrated convection overnight has lifted into northern Arizona while another more compact MCV can be seen spinning over the Tucson area. Farther upstream, additional energy can be seen in WV imagery quickly advancing northward into central Sonora. Meanwhile, a much larger pool of 10+ g/kg mixing ratios have enveloped all of south-central Arizona with an even more impressive shallow 14-16 g/kg sfc-H8 Gulf surge advecting into the lower Colorado River valley (albeit, topped by strong capping and a dry elevated mixed layer). While the overall synoptic pattern and thermodynamic profiles would support numerous storms erupting through the eastern half of the CWA this afternoon, not all evidence and model guidance supports this outcome. The preponderance of model guidance and close investigation of the synoptic pattern indicates convective initiation more likely in both SE Arizona and northern Arizona associated with the aforementioned shortwaves while much of the local forecast area may initially encounter weak subsidence while also recovering from a partially contaminated thermal profile from last night storms. However with strengthening SW deep layer shear, the environment should refuel with MLCape around 1000 J/kg and DCape above 1500 J/kg supporting a threat for strong storms capable of producing robust downdrafts, strong outflow winds, and locally heavy downpours once the shortwave and ascent enter the area early this evening. With the introduction of nearly unidirectional steering flow, it would also not be out of the question for a few training/back building echoes to produce localized flooding. Given the well mixed moisture profiles juxtaposed with cooling temperatures aloft and steepening lapse rates, it will only take modest forced ascent and/or a single outflow boundary to get things kicked off, though HREF members only suggest scattered coverage around the fringes of the Phoenix metro limiting the POP forecast. On Saturday, the Pacific trough will edge further inland with shortwave and jet energy shearing north and a significantly drier airmass aloft (above the H8-H7 layer) advecting eastward. A few lingering showers could affect the eastern parts of the CWA during the morning hours as low level moisture remains abundant combined with deep southerly flow and orographic ascent. Drier air will gradually eliminate boundary layer moisture via mechanical mixing, however even a few isolated showers/storms could be sparked during the late afternoon, especially over terrain escarpments before moisture (and subsequently instability) diminish into the evening. With some modest effective deep layer shear, it wouldn't be unexpected to see any thunderstorm become strong and maintain structure longer than the typical monsoon storm. && .LONG TERM /Sunday through Thursday/... The influence of the Pacific trough will help to keep temperatures near normal through the remainder of this weekend and into early next week with highs in a near normal range between 102-105 degrees across the lower deserts. We will also see noticeably cooler overnight temperatures as lows fall back into the 70s across the western deserts to around 80 or the lower 80s in the Phoenix area for Sunday and Monday mornings. Enjoy the mild weather while you can because the pattern will begin to shift again beginning early next week as the subtropical highs shifts westward into our region by next Tuesday. Ensemble guidance shows the ridge center strengthening during this time before reaching its peak at some point mid to late next week. This will likely bring H5 heights of 595-597dm back into our area by the middle of next week resulting in highs warming back to around 110 degrees by next Tuesday. Overnight lows will also begin to warm, but with low level moisture remaining on the lower side readings should stay near or just above normal into mid week. The inevitable strength of the ridge will lead to areas of Major HeatRisk again beginning as early as Wednesday and persisting through the end of the week. Although still fairly uncertain, models do show some moisture beginning to creep back into the region late next week into the following weekend which will provide at least a shot of some isolated thunderstorm activity. && .AVIATION...Updated at 1730Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: The main aviation weather concern heading into early this evening will be the potential for another round of thunderstorm activity in the vicinity, resulting in gusty and erratic winds and localized heavy rainfall. In the meantime, through the mid-afternoon hours, weather conditions should remain relatively tranquil with the overall wind pattern exhibiting the familiar diurnal tendencies with a few hours of southerly cross-winds likely during the diurnal transition. Thereafter, the chances of thunderstorm activity increases. Activity will likely develop initially south of Phoenix with an outflow boundary likely to initiate additional activity over the Phoenix area. The most likely timing for impacts is between 01-04z. There is a 30-50% chance of gusts exceeding 30 kts. Conditions should improve by the mid to late evening hours with winds shifting out the east. FEW-SCT mid to high-level clouds will be common through this afternoon before becoming SCT-BKN by the early evening hours as the convective coverage increases. Southeast California/Southwest Arizona including KIPL and KBLH: No major aviation weather concerns under clear skies can be expected throughout the TAF period. At KIPL, winds will be out of the southeast through this afternoon before shifting out the west temporarily early this evening. At KBLH, winds will generally be out of the south with gusts up to 25 kts common during the afternoon and early evening hours. && .FIRE WEATHER... Another round of showers and thunderstorms will be possible this afternoon and evening across south-central AZ with moderate chances of wetting rainfall, particularly over higher terrain of Gila County. Winds will continue to follow diurnal patterns except in the vicinity of any thunderstorms where abrupt wind shifts with gusty outflows will be common. Temperatures will cool closer to the seasonal normal through this weekend. Afternoon humidity levels should improve closer to a 20-30% range in eastern districts, but remain 10-20% in western areas. Overnight recovery will vary widely across the area from 30% to 80%. Drier air will usher back into the area over the weekend mostly ending rain chances except for far eastern Arizona. MinRHs will eventually lower to closer to 10-15% by Monday. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && SHORT TERM...18 LONG TERM...Salerno AVIATION...Lojero FIRE WEATHER...Salerno
In the hours before
Local storm report, Aug 15, 2:02 PM MST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
202 PM MST Fri Aug 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM Flash Flood 5 ESE Deer Valley 33.65N 112.03W
08/14/2025 Maricopa AZ Trained Spotter
***DELAYED REPORT*** 6 inches of water
estimated on road near the area of Cave
Creek Road and Union Hills Drive.
1149 PM Flash Flood 3 SSE Deer Valley 33.63N 112.08W
08/14/2025 Maricopa AZ Mesonet
***DELAYED REPORT*** A Maricopa County Flood
Control District Gauge located along East
Fork Creek Wash reported water levels rising
above alarm stage, likely flooding North 7th
Avenue.
&&Local storm report, Aug 15, 2:04 PM MST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
204 PM MST Fri Aug 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM Flash Flood 4 NNW Paradise Valley 33.58N 111.97W
08/15/2025 Maricopa AZ Mesonet
***DELAYED REPORT*** A Maricopa County Flood
Control District Gauge measured water levels
along Indian Bend Wash near Shea Blvd rising
above alarm stage, likely flooding the
greenbelt and low-water crossings
downstream.
&&Local storm report, Aug 15, 2:14 PM MST, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
214 PM MST Fri Aug 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM Tstm Wnd Dmg 1 S Deer Valley 33.66N 112.11W
08/14/2025 Maricopa AZ Trained Spotter
Semi-truck overturned on I-17 southbound
near Union Hills Drive.
&&Special weather statement, Aug 15, 2:35 PM MST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
235 PM MST Fri Aug 15 2025
AZZ553-554-559-152200-
Sonoran Desert Natl Monument AZ-Northwest Pinal County AZ-
West Pinal County AZ-
235 PM MST Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA AND PINAL COUNTIES
THROUGH 300 PM MST...
At 235 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Freeman, or 25 miles southwest of Casa Grande,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of Maricopa and Pinal
Counties.
This includes AZ Interstate 8 between mile markers 148 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3270 11223 3288 11219 3280 11193 3277 11196
3276 11205 3273 11205 3272 11207 3272 11214
3269 11215 3268 11219
TIME...MOT...LOC 2135Z 209DEG 14KT 3274 11214
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RWSpecial weather statement, Aug 15, 3:26 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
326 PM MST Fri Aug 15 2025
AZZ559-152300-
Sonoran Desert Natl Monument AZ-
326 PM MST Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 400 PM
MST...
At 325 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles south of Gila Bend Auxiliary Field, or 15 miles south of Gila
Bend, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of Maricopa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3271 11278 3283 11270 3285 11266 3278 11248
3264 11263
TIME...MOT...LOC 2225Z 209DEG 14KT 3273 11269
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RWSpecial weather statement, Aug 15, 3:51 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
351 PM MST Fri Aug 15 2025
AZZ538-539-559-152315-
Sonoran Desert Natl Monument AZ-Gila Bend AZ-Tonopah Desert AZ-
351 PM MST Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 415 PM
MST...
At 350 PM MST, Doppler radar was tracking a strong thunderstorm over
Gila Bend, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gila Bend, Gila Bend Auxiliary Field, and Bosque.
This includes the following highways...
AZ Interstate 8 between mile markers 109 and 121.
AZ Route 238 between mile markers 1 and 7.
AZ Route 85 between mile markers 1 and 5, and between mile markers
119 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3286 11271 3293 11287 3309 11279 3299 11254
TIME...MOT...LOC 2250Z 209DEG 14KT 3294 11275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RWThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:16 PM MST | Special Weather Statement | PSR | Maricopa | 29 min |
| Aug 14, 5:36 PM MST | Special Weather Statement | PSR | Gila | 39 min |
| Aug 14, 6:07 PM MST | Special Weather Statement | PSR | Maricopa | 23 min |
| Aug 14, 6:08 PM MST | Special Weather Statement | PSR | Maricopa | 37 min |
| Aug 14, 6:39 PM MST | Special Weather Statement | PSR | Maricopa | 36 min |
| Aug 14, 8:28 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 14, 8:41 PM MST | Special Weather Statement | PSR | Maricopa | 34 min |
| Aug 14, 8:56 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Aug 14, 9:22 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 53 min |
| Aug 14, 9:28 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 14, 9:36 PM MST | Areal Flood Advisory | PSR | Maricopa | 38 min |
| Aug 14, 9:50 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 40 min |
| Aug 14, 9:57 PM MST | Areal Flood Advisory | PSR | Maricopa | 24 min |
| Aug 14, 9:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 12 min |
| Aug 14, 10:14 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 14, 10:21 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 14, 10:27 PM MST | Special Weather Statement | PSR | 48 min | |
| Aug 14, 10:49 PM MST | Special Weather Statement | PSR | Pinal | 26 min |
| Aug 14, 11:25 PM MST | Special Weather Statement | PSR | 3 hr | |
| Aug 15, 12:48 AM MST | Areal Flood Warning | PSR | Maricopa | 6 hr |
| Aug 15, 12:58 AM MST | Special Weather Statement | PSR | 47 min | |
| Aug 15, 1:42 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Aug 15, 1:57 AM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Aug 15, 4:06 AM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Aug 15, 2:35 PM MST | Special Weather Statement | PSR | 25 min | |
| Aug 15, 3:26 PM MST | Special Weather Statement | PSR | 34 min | |
| Aug 15, 3:51 PM MST | Special Weather Statement | PSR | Maricopa | 24 min |
| Aug 15, 4:02 PM MST | Special Weather Statement | PSR | 28 min | |
| Aug 15, 4:12 PM MST | Special Weather Statement | PSR | Maricopa | 33 min |
| Aug 15, 4:34 PM MST | Special Weather Statement | PSR | Maricopa | 116 min |
| Aug 15, 4:39 PM MST | Special Weather Statement | PSR | 21 min | |
| Aug 15, 4:49 PM MST | Areal Flood Advisory | PSR | Maricopa | 116 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.